Alert archive / Colorado / River Flood Warnings in 2013

River Flood Warning 2, NWS Pueblo, CO

August 5, 2013Bent County, Colorado

NWS Pueblo, CO issued this river flood warning at Aug 5, 2013, 1:30 AM MDT for Bent County, Colorado. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2013, 1:30 AM MDT (07:30 UTC)
Expired
Aug 5, 2013, 7:10 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO
Flood severity
Minor

County Bent County, CO

The radar

The Pueblo radar (KPUX), 112 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Purgatoire River near Las Animas (LAPC2).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07128500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WGUS45 KPUB 050730
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
130 AM MDT MON AUG 5 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY.

.HEAVY RAINS HAVE OCCURRED OVER THE RIVER BASIN DURING THE PAST 36
HOURS. SEVERAL UPSTREAM LOCATIONS HAVE RECEIVED 2.0 TO 5.0 INCHES OF
RAIN DURING THIS PERIOD. THE RIVER HAS CURRENTLY RISEN JUST ABOVE
FLOOD STAGE. IT IS EXPECTED TO CRESTA ND FALL BELOW FLOOD STAGE
MONDAY MORNING. IMPACTS SHOULD BE LIMITED TO MINOR AGRICULTURAL
FLOODING NEAR THE RIVER BANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC011-051930-
/O.NEW.KPUB.FL.W.0002.130805T0730Z-130806T0000Z/
/LAPC2.1.ER.130805T0517Z.130805T0615Z.130805T1200Z.UU/
130 AM MDT MON AUG 5 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PURGATOIRE RIVER NEAR LAS ANIMAS.
* UNTIL THIS EVENING.
* AT 12:15 AM MONDAY THE STAGE WAS 9.1 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MIDMORNING.
* IMPACT...AT 9.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS INTO LOW 
  LYING AREAS ALONG THE RIVER.

$$
1 follow-up statement
079 
WGUS85 KPUB 051310
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
710 AM MDT MON AUG 5 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER NEAR FOWLER AFFECTING CROWLEY AND OTERO COUNTIES.

  PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY.

.THE PURGATOIRE RIVER NEAR LAS ANIMAS AND THE ARKANSAS RIVER NEAR 
FOWLER ARE EXPECTED TO REMAIN BELOW FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC025-089-051340-
/O.CAN.KPUB.FL.W.0001.000000T0000Z-130806T0000Z/
/CDMC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
710 AM MDT MON AUG 5 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER NEAR FOWLER.
* AT  6:15 AM MONDAY THE STAGE WAS 5.8 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 6.0 FEET.  THE 
  RIVER WILL FALL TO LESS THAN 4 FEET LATE THIS EVENING. 


$$

COC011-051340-
/O.CAN.KPUB.FL.W.0002.000000T0000Z-130806T0000Z/
/LAPC2.1.ER.130805T0517Z.130805T0745Z.130805T0912Z.UU/
710 AM MDT MON AUG 5 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE PURGATOIRE RIVER NEAR LAS ANIMAS.
* AT  6:15 AM MONDAY THE STAGE WAS 8.6 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FELL BELOW FLOOD STAGE AT  3:12 AM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.4 FEET BY 
  MIDMORNING TOMORROW.
* IMPACT...AT 8.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW SPOTS IN
  THE MAIN RIVER CHANNEL.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Aug 4, 11:08 PM MDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 4, 11:08 PM MDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1108 PM MDT SUN AUG 4 2013

.UPDATE...
ISSUED AT 1100 PM MDT SUN AUG 4 2013

UPDATED THE FORECAST TO DECREASE POPS ACROSS MUCH OF THE AREA AND
ADJUST FOR CURRENT TEMEPRATURES. I ALSO ADDED PATCHY FOG TO THE
EAST CENTRAL PLAINS WHERE DEWPOINTS ARE STILL RATHER HIGH WITH A
70 DEWPOINT AT KLAA...AND 50S AND LOWER 60S ELSEWHERE.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 244 PM MDT SUN AUG 4 2013

...HEAVY RAIN ON THE BURN SCARS MAIN CONCERN IN SHORT TERM...

RELATIVELY QUIET DAY SO FAR BY COMPARISON AS WE LACK ANY APPARENT
SHORTWAVES TO ACT ON THE MONSOON PLUME AND RICH LOW LEVEL MOISTURE
STILL POOLED ACROSS THE SOUTHEAST PLAINS.  GRADUALLY BUILDING RIDGE
ALOFT WILL LIMIT DEEP LAYER SHEARS TODAY WHICH SHOULD DECREASE
PROBABILITY FOR SEVERE THUNDERSTORMS.  HOWEVER WITH DEW POINTS IN
THE 60S ACROSS THE PLAINS...CAPE VALUES ALONG AND EAST OF THE
MOUNTAINS COULD APPROACH 1000-1500 J/KG...PERHAPS UP TO 2000 J/KG
FARTHER EAST...BUT SOUNDINGS LOOK CAPPED OUT THAT WAY. SO A STRONG
STORM OR TWO WITH THE INITIAL UPDRAFTS COULD PRODUCE SOME NEAR
SEVERE HAIL AND LOCALIZED GUSTY WINDS.  WE ARE STARTING TO SEE SOME
POCKETS OF DRYING ALONG THE SOUTHEAST MTS...WHERE DEW POINTS ARE
DROPPING INTO THE 40S AND EVEN UPPER 30S...BUT THERE SHOULD BE
POCKETS OF HIGHER CAPE ALONG THE LOWER EASTERN SLOPES WHERE DEW
POINTS ARE PROGGED BY MODELS TO STAY UP...SO LOOKING IN THESE
REGIONS FOR THE POTENTIAL FOR STRONGER STORMS TODAY.  WITH PRECIP WATERS
110 TO 130 PERCENT OF NORMAL (HIGHEST OUT EAST) MAIN THREAT WITH
THUNDERSTORMS TODAY WILL BE LOCALLY HEAVY RAIN...WITH BURN SCARS AND
AREAS WITH WET GROUND FROM YESTERDAY'S HEAVY RAINFALL MOST AT
RISK FOR FLASH FLOODING.  FORTUNATELY WITHOUT A WELL DEFINED
SHORTWAVE OR BOUNDARY TO ACT AS A FOCUS...THUNDERSTORMS WILL BE HIT
OR MISS AS FAR AS THE BURN SCARS GO...SO NO FLASH FLOOD WATCH LOOKS
NEEDED AT THIS POINT.  HOWEVER...WE COULD EASILY SEE RAINFALL RATES
OF 2"+ PER HOUR SO AN UNLIKELY STRIKE COULD CAUSE A SIGNIFICANT
FLASH FLOOD THREAT FOR THE BURN SCARS...PARTICULARLY WALDO.  LATEST
HIGH RES SHORT RANGE MODELS HIGHLIGHT THE 3-6 PM TIME FRAME FOR THE
GREATEST RISK.

THUNDERSTORMS WILL DRIFT EASTWARD ACROSS THE PLAINS THIS EVENING BUT
SHOULD DIMINISH AROUND MIDNIGHT WITH LACK OF FORCING TO KEEP THEM
GOING.  ON MONDAY...MODELS CONTINUE TO ADVERTISE DRYING SFC DEW
POINTS ACROSS THE MTS/ADJACENT PLAINS...PARTICULARLY FOR THE
SOUTHEAST MTS. THUS THREAT FOR THUNDERSTORMS LOOKS A LITTLE LOWER
AND LCLS A LITTLE HIGHER.  THIS MAY HELP DECREASE PRECIPITATION
EFFICIENCIES SOME...BUT OF COURSE WITH VERY SENSITIVE CONDITIONS
OVER THE BURN SCARS...ANY OF THE STRONGER STORMS COULD STILL EASILY
CAUSE FLASH FLOODING.  THEREFORE CLOSE MONITORING WILL
CONTINUE...BUT NO FLASH FLOOD WATCH LOOKS NECESSARY AT THIS POINT.
TEMPERATURES TOMORROW WILL BE SLIGHTLY WARMER THAN TODAY. -KT

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 244 PM MDT SUN AUG 4 2013

ACTIVE MONSOON PATTERN WILL PERSIST THROUGH THE EXTENDED PERIOD
WITH HIGH PRESSURE SITTING OVER TEXAS...AND AN UPPER LOW OFF THE
NORTHERN CALIFORNIA COAST. BOTH LONG RANGE MODELS INDICATING
LITTLE EASTWARD MOVEMENT OF THESE FEATURES THROUGH THE NEXT FEW DAYS.

MONDAY NIGHT THROUGH WEDNESDAY...SEVERAL STRONG DISTURBANCES WILL
ROTATE NORTHWARD OUT OF THE DESERT SOUTHWEST AND ACROSS COLORADO.
THIS WILL LEAD TO WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY
ACROSS THE REGION. EXPECT THUNDERSTORMS TO BE ONGOING MONDAY
EVENING OVER THE MOUNTAINS AND SPREADING EAST INTO THE PLAINS
THROUGH THE OVERNIGHT HOURS. THREATS THROUGH TUESDAY MORNING WILL
BE LOCALLY HEAVY RAINFALL AND LIGHTNING. THERE WILL LIKELY BE A
LULL IN ACTIVITY TUESDAY MORNING BEFORE ANOTHER ROUND DEVELOPS
TUESDAY AFTERNOON AND SPREADS EAST ACROSS THE REGION. LOCALLY
HEAVY RAINFALL WILL AGAIN BE POSSIBLE ALONG WITH LIGHTNING.

MODELS HAVING TIMING DIFFERENCES IN REGARDS TO TUESDAY NIGHT AND
WEDNESDAY. THE LATEST GFS HAS SPED UP THE ARRIVAL OF A COLD FRONT
TO TUESDAY NIGHT...WHILE THE EC AND PREVIOUS GFS RUN HELD OFF THE
FRONT UNTIL WEDNESDAY MORNING. FOR NOW TRENDED WITH THE SLOWER
SOLUTIONS WITH THE COLD FRONT ARRIVING WEDNESDAY MORNING. THIS
WILL SHIFT LOW LEVEL WINDS EASTERLY AND USHER IN DEEPER MOISTURE
TO THE EASTERN PLAINS. MEANWHILE A STRONG DISTURBANCE OVER THE
FOUR CORNERS REGION WILL EJECT NORTHEAST ACROSS COLORADO. THIS
WILL SET THE STAGE FOR WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY....ESPECIALLY ACROSS THE EASTERN MOUNTAINS AND THE
COLORADO PLAINS. FLASH FLOODING ON AREA BURN SCARS WILL BE OF HIGH
CONCERN GIVEN THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL. THE
EVOLUTION OF THIS ACTIVITY WILL NEED TO BE MONITORED CLOSELY.

HIGH PRESSURE OVER TEXAS WILL BUILD NORTH OVER COLORADO BY
THURSDAY AND PERSIST THROUGH THE WEEKEND. MONSOON MOISTURE WILL
CONTINUE TO WORK NORTH INTO THE FOUR CORNERS REGION. AFTERNOON AND
EVENING SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED OVER THE
MOUNTAINS EACH DAY. THERE IS SOME UNCERTAINTY AS TO WHETHER ANY OF
THIS ACTIVITY WILL MOVE EAST OVER THE PLAINS...AND DEPEND HEAVILY
ON THE AMOUNT OF STEERING FLOW ALOFT...INSTABILITY AND AVAILABLE
MOISTURE. LOCALLY HEAVY RAINFALL ON AREA BURN SCARS WILL REMAIN
POSSIBLE THROUGH THIS TIME PERIOD.  MOZLEY

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1100 PM MDT SUN AUG 4 2013

CONVECTION DIMINISHING ACROSS THE AREA ATTM. STILL PLENTY OF LOW
LEVEL MOISTURE AROUND WHICH MAY RESULT IN A STRATUS DECK
DEVELOPING AND MOVING WEST THROUGH EAST CENTRAL COLORADO. LAYER OF
MID AND HIGH CLOUDS MAY MITIGATE THE POTENTIAL FOR FOG...HOWEVER
DEWPOINTS INDICATE THAT LOW LEVELS REMAIN VERY MOIST. EXPECT
ANOTHER ROUND OF AFTERNOON THUNDERSTORMS ACROSS THE TAF SITES
BEGINNING AT 18-20Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...STARK
SHORT TERM...KT
LONG TERM...MOZLEY
AVIATION...STARK
Hazardous weather outlook, Aug 4, 10:14 PM MDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1014 PM MDT SUN AUG 4 2013

COZ058>089-093>099-060415-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1014 PM MDT SUN AUG 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

WIDELY SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE
MOVING ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO THROUGH THE
EARLY MORNING HOURS. THE THREAT OF SEVERE WEATHER AND FLOODING HAS
DIMINISHED...BUT LIGHTNING IS STILL POSSIBLE WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH
THE PERIOD AS MONSOON MOISTURE CONTINUES TO MOVE ACROSS COLORADO.
THE PRIMARY HAZARDS WILL CONTINUE TO BE LIGHTNING...WIND GUSTS TO
AROUND 50 MPH...SMALL HAIL AND VERY HEAVY RAINFALL. BURN SCARS AND
URBAN AREAS WILL BE MOST AT RISK FROM FLASH FLOODING DUE TO
EXCESSIVE RUNOFF.

COMPUTER MODELS SHOW THAT TUESDAY NIGHT INTO WEDNESDAY COULD BE
THE MOST ACTIVE THUNDERSTORM PERIOD DURING THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

STARK
40/40

In the hours before

Local storm report, Aug 4, 8:24 PM MDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
824 PM MDT SUN AUG 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HEAVY RAIN       SAN LUIS                37.20N 105.42W
08/04/2013  M2.28 INCH       COSTILLA           CO   PUBLIC

            ONE HOUR TOTAL ENDING 734 PM MDT.

&&

PJC
Local storm report, Aug 4, 8:57 PM MDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
857 PM MDT SUN AUG 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     HEAVY RAIN       1 S BEULAH              38.07N 104.98W
08/04/2013  E2.00 INCH       PUEBLO             CO   TRAINED SPOTTER

            OVER 2 INCHES ESTIMATED OVER 30 MINUTES. RAIN GAUGE
            OVERFLOWED AND MAY HAVE MISSED SOME RAINFALL.

0744 PM     HEAVY RAIN       BEULAH                  38.08N 104.98W
08/04/2013  M2.60 INCH       PUEBLO             CO   PUBLIC

            ONE HOUR TOTAL ENDING AT 744 PM MDT.

0734 PM     HEAVY RAIN       SAN LUIS                37.20N 105.42W
08/04/2013  M2.28 INCH       COSTILLA           CO   PUBLIC

            ONE HOUR TOTAL ENDING 734 PM MDT.

0646 PM     HEAVY RAIN       5 NNE ROSITA            38.16N 105.28W
08/04/2013  E2.00 INCH       CUSTER             CO   TRAINED SPOTTER

            RAIN FELL OVER THE LAST HOUR.

0443 PM     FLASH FLOOD      2 W BLACK FOREST        39.02N 104.73W
08/04/2013                   EL PASO            CO   BROADCAST MEDIA

            ROAD BED ON CASEY LANE WASHED OUT BY FLASH FLOOD WATERS.

0430 PM     FLASH FLOOD      3 N FALCON              38.97N 104.62W
08/04/2013                   EL PASO            CO   AMATEUR RADIO

            WATER RUNNING OVER STAPLETON DRIVE. ONE TO TWO INCHES OF
            HAIL ACCUMULATION.

0430 PM     HEAVY RAIN       2 NNE FALCON            38.96N 104.61W
08/04/2013  M1.28 INCH       EL PASO            CO   COCORAHS

            RAIN FELL IN 25 MINUTES.

0424 PM     HAIL             4 N FALCON              38.99N 104.62W
08/04/2013  E0.88 INCH       EL PASO            CO   PUBLIC

0415 PM     HAIL             5 W FALCON              38.93N 104.71W
08/04/2013  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0415 PM     HAIL             2 NNE FALCON            38.96N 104.61W
08/04/2013  E0.75 INCH       EL PASO            CO   TRAINED SPOTTER

            LOTS OF PEA TO PENNY SIZED HAIL.

0411 PM     FLASH FLOOD      2 W BLACK FOREST        39.01N 104.74W
08/04/2013                   EL PASO            CO   BROADCAST MEDIA

            MUD...ASH...AND WATER OVER THE ROAD AT SHOUP AND
            PEREGRINE.

0410 PM     HAIL             3 N FALCON              38.98N 104.61W
08/04/2013  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0355 PM     HAIL             4 SSW BLACK FOREST      38.96N 104.73W
08/04/2013  M1.00 INCH       EL PASO            CO   COCORAHS

0315 PM     HEAVY RAIN       3 ENE MONUMENT          39.11N 104.82W
08/04/2013  M0.92 INCH       EL PASO            CO   TRAINED SPOTTER

            0.92 INCHES OF RAINFALL IN 25 MINUTES.

0300 PM     HAIL             3 ENE MONUMENT          39.11N 104.82W
08/04/2013  E0.88 INCH       EL PASO            CO   TRAINED SPOTTER

            SMALL HAIL COVERING GROUND...ALSO RECEIVED .35 INCHES OF
            RAIN IN LAST 20 MINUTES.

&&

PJC
Special weather statement, Aug 4, 9:17 PM MDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
917 PM MDT SUN AUG 4 2013

COZ074-075-087-050445-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE
CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-WALSENBURG VICINITY/UPPER
HUERFANO RIVER BASIN BELOW 7500 FT-
917 PM MDT SUN AUG 4 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES THE EAST PEAK BURN SCAR.

AT 906 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS OVER THE EAST PEAK BURN SCAR...WHICH WERE
MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  EAST PEAK BURN SCAR.

PORTIONS OF THE EAST PEAK BURN AREA MAY RECEIVE UP TO FOUR TENTHS OF
RAIN. IT IS POSSIBLE THAT THIS STORM COULD INTENSIFY FURTHER SO
PLEASE STAY ALERT FOR ANY POSSIBLE ADVISORIES OR WARNINGS CONCERNING
THIS DEVELOPING STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 4, 10:02 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1002 PM MDT SUN AUG 4 2013

COZ072-074-075-087-088-050530-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000
FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE
DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD
VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
1002 PM MDT SUN AUG 4 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 1000 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WALSENBURG...OR 33 MILES
NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  WALSENBURG.
  OPEN COUNTRY OF HUERFANO AND NORTH CENTRAL LAS ANIMAS COUNTIES.

HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 4, 10:42 PM MDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1042 PM MDT SUN AUG 4 2013

COZ097-050615-
LAS ANIMAS VICINITY/BENT COUNTY-
1042 PM MDT SUN AUG 4 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...

AT 1037 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES EAST OF HIGBEE...OR 26 MILES SOUTHEAST
OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CADDOA.
  HASTY.
  MCCLAVE.

PENNY SIZED HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 4, 11:59 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1159 PM MDT SUN AUG 4 2013

COZ074-075-087-088-050715-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE
CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN
LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO
RIVER BASIN BELOW 7500 FT-
1159 PM MDT SUN AUG 4 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES THE EAST PEAK BURN SCAR.

AT 1157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS OVER THE EAST PEAK BURN SCAR...WHICH WERE
MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  EAST PEAK BURN SCAR.

MODERATE TO HEAVY RAIN AT TIMES CAN BE EXPECTED WITH THIS STORM.

PORTIONS OF THE EAST PEAK BURN AREA MAY RECEIVE UP TO THREE TENTHS
OF RAIN. IT IS POSSIBLE THAT THIS STORM COULD INTENSIFY FURTHER SO
PLEASE STAY ALERT FOR ANY POSSIBLE ADVISORIES OR WARNINGS CONCERNING
THIS DEVELOPING STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:55 PM MDTAreal Flood AdvisoryPUBCuster, Pueblo3 hr
Aug 4, 7:44 PM MDTAreal Flood AdvisoryPUBFremont, Huerfano, Pueblo3 hr
Aug 4, 7:45 PM MDTRiver Flood WarningPUBCrowley, Otero11 hr
Aug 5, 3:35 PM MDTAreal Flood AdvisoryPUBMineral115 min

Nearby

River Flood Warnings in Colorado, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.